MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 3-4 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 3-4 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71453212
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Loss of Range of Motion (2032)
Date of Event 05/20/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that after a tkr, patient had a "heavy fall" and noted that something popped with subsequent grinding sound and loss of movement/motion of knee.A revision surgery was performed and lgn ps high flex xlpe sz 3-4 11mm was noticed to be completely dissociated.A wash out was performed and insert was upsized from 11mm to 15mm thickness.The patient outcome is unknown.
 
Additional Manufacturer Narrative
The device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, a revision was performed approximately 3 months post tkr revision due to a ¿heavy fall¿ with subsequent ¿grinding sound and loss of movement/motion of knee¿ after something ¿popped¿.Reportedly, the surgeon was able to confirm the suspected (complete) dissociated poly liner intraoperatively and performed a wash out with an upsized poly insert (11 to 15mm thickness).The patient outcome is unknown.It was communicated that the requested medical documentation was not available.Reportedly, the root cause of the event(s) was the ¿heavy fall¿ with subsequent disassociation of the insert.The patient impact beyond that which was reported cannot be determined.No further medical assessment could be rendered at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A review of the instructions for use for this device revealed in possible adverse effects that loosening, dislocation, subluxation, excessive rotation, flexion contracture, decreased range of motion, lengthening or shortening of the leg, looseness of components, unusual stress concentrations and extraneous bone can occur.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to traumatic injury, surgical technique or size of device.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LGN PS HIGH FLEX XLPE SZ 3-4 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14638522
Report Number1020279-2022-02811
Device Sequence Number20097758
Product Code JWH
UDI-Device Identifier00885556034170
UDI-Public00885556034170
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71453212
Device Catalogue Number71453212
Device Lot Number21EM06953
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2022
Supplement Date Received by Manufacturer07/20/2022
Initial Report FDA Received Date06/08/2022
Supplement Report FDA Received Date07/21/2022
Date Device Manufactured05/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient SexUnknown